Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Codeine 3/300 side effects

brandysue50bbrandysue50 Baldwinsville NYPosts: 46
My dr started prescribing this to me 3 weeks ago. I've been having these symptoms: upset stomach, gas, constipation, bloated, fullness and not being able to eat much. Can this be from the Codeine? I used to take this 3 years ago and never noticed these side effects before. Also I was on oxycodone 3/325 for last 3 years and had not side effects. If the symptoms are from the codeine, why I didnt I get the same side effects from the oxys?
advertisement

Comments

  • I have a 'sensitive stomach' (for want of a better phrase) & I've found that even a different brand of the same medication can mess my system up. There have been meds I've taken for a long time in the past only for them to suddenly start causing problems. Your doc will probably start by changing meds, there are lots of different ones available, to see if the symptoms just go.
    Are you having regular medical check-ups? Living with chronic pain alone can effect our bodies in many negative ways. Throw in meds & you can get side effects from them. I have a complete work-up at least once a year to check my liver function & my levels. Make sure they check your hormones too. Chronic pain effects them & deficiencies can make us feel terrible.
    Constipation is a very common side effect of narcotics. Codeine is one of the worst for my Mum. Talk to your doc or pharmacist for help. Being constipated can infact be very dangerous requiring ER treatment if it goes on too long. Please don't endanger our health over something so basic.

    Best of luck. Please let us know how you get on & what resolves this situation. It could really help other members with similar issues.

    For me the newer meds with all the tamper proof coatings cause more issues than the older generic meds.
    Osteoarthritis & DDD.
  • brandysue50bbrandysue50 Baldwinsville NYPosts: 46
    Yep. I've noticed the differant brand of codeine makes me feel this way. I got these from 2 differant places. Last time I filled,they werent that bad on my stomache. I'll keep going to this place for my codeine. :)
    EnglishGirl said:
    I have a 'sensitive stomach' (for want of a better phrase) & I've found that even a different brand of the same medication can mess my system up. There have been meds I've taken for a long time in the past only for them to suddenly start causing problems. Your doc will probably start by changing meds, there are lots of different ones available, to see if the symptoms just go.
    Are you having regular medical check-ups? Living with chronic pain alone can effect our bodies in many negative ways. Throw in meds & you can get side effects from them. I have a complete work-up at least once a year to check my liver function & my levels. Make sure they check your hormones too. Chronic pain effects them & deficiencies can make us feel terrible.
    Constipation is a very common side effect of narcotics. Codeine is one of the worst for my Mum. Talk to your doc or pharmacist for help. Being constipated can infact be very dangerous requiring ER treatment if it goes on too long. Please don't endanger our health over something so basic.

    Best of luck. Please let us know how you get on & what resolves this situation. It could really help other members with similar issues.

    For me the newer meds with all the tamper proof coatings cause more issues than the older generic meds.
Sign In or Register to comment.